Table of Contents Author Guidelines Submit a Manuscript
Sarcoma
Volume 2007, Article ID 82012, 5 pages
http://dx.doi.org/10.1155/2007/82012
Case Report

Tumour Lysis Syndrome Occurring in a Patient with Metastatic Gastrointestinal Stromal Tumour Treated with Glivec (Imatinib Mesylate, Gleevec, STI571)

1Department of Surgery, Nottingham City Hospital, Hucknall Road, Nottingham NG5 1PB, UK
2Department of Pathology, Nottingham City Hospital, Hucknall Road, Nottingham NG5 1PB, UK
3Department of Oncology, Nottingham City Hospital, Hucknall Road, Nottingham NG5 1PB, UK

Received 30 November 2006; Revised 7 April 2007; Accepted 15 June 2007

Academic Editor: Penella Woll

Copyright © 2007 Elizabeth M. Pinder et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Tumour lysis syndrome (TLS) is a rare side effect of chemotherapy for solid tumours. It describes the metabolic derangements following rapid and extensive tumour cell death following a good response to chemotherapy. Symptoms are those of metabolic derangement and renal failure. Treatment involves rehydration and correction of metabolic abnormalities. TLS should be considered in high risk groups. We report a case of TLS in a patient with metastatic gastrointestinal stromal tumour treated with imatinib mesylate. To our knowledge, this is the first reported case.